Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

On estrogen, testosterone and progesterone. Missed taking progesterone, started bleeding. Any thoughts?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5866 Questions
Question
I have been on HRT for 9 months now which includes estrogen, testosterone in pellet form & take 1 progesterone (125 mg) at night. Today I started to bleed....would that be because I have been out of my prescription for progesterone and have not had any for 3 days ??? Thanks, XXXXXX
Posted Fri, 3 May 2013 in Women's Health
 
 
Answered by Dr. Aarti Abraham 12 minutes later
Hello
Thanks for your query.
The bleeding is most probably due to progesterone withdrawal, which leads to rebound bleeding.
However, at 68, any kind of postmenopausal bleeding is a cause for investigations, as there are some ominous causes such as endometrial hyperplasia, potential endometrial carcinoma, endometrial polyps etc.
I would advise you to consult a gynecologist before any assumptions, although the most probable reason is the progesterone withdrawal.
Take care, and feel free to ask further questions.
Above answer was peer-reviewed by
 
Follow-up: On estrogen, testosterone and progesterone. Missed taking progesterone, started bleeding. Any thoughts? 3 hours later

My last examination with my gynecologist & pap smear was just 4 mos. ago & the results were all normal. I'm going to assume, as you suggested, that my failure to take the progesterone for 3 days is the cause for the bleeding. I'm on my way out of town this week but will see my doctor upon my return just to be sure.
Thanks for your help! XXXXXXX
 
 
Answered by Dr. Aarti Abraham 14 hours later
All the best, XXXXXXX
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor